Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Red and itchy vagina after protected sex. Looking for cure

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
Hi, I had sex a day ago and now my vaginal is red and itching what could this be and how can I handle it??
Posted Sat, 9 Mar 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Kalpana Pathak 39 minutes later
Hi XXXXXXX,
Thanks for writing to us.
As you are having itching just a day after having intimate contact, it could be due to
Candidal infection
Bacterial vaginosis
Condom allergy

I would like to know if the itch is associated with any vaginal discharge -watery or curdy white
If you had protected or unprotected intercourse

Hoping to hear from you soon.

Above answer was peer-reviewed by
 
Follow-up: Red and itchy vagina after protected sex. Looking for cure 6 hours later
If I'm not wrong i think it is watery but I really don't know
And it was protected sex
 
 
Answered by Dr. Kalpana Pathak 3 hours later
Hi XXXXXXX,
As condom was used, the rash and itching could be due to condom allergy, frictional injury due to rough intercourse or still there are chances it could be vaginal candidiasis.
I would advise you to
Clean the area with warm saline water
Do not use soap or dettol/ savlon
Keep the area as much dry as possible
Apply a steroid antifungal combination over itchy area twice in a day like candid b cream.
Take tablet cetirizine to relieve the itch
Condom allergy is due to latex. If you have been using the same condom, then chances of it being condom allergy are less but if a different brand or a different condom was used chances of allergy are there.

I would also like to emphasise that if with above mentioned treatment, there is not much improvement in two or three days, kindly consult a dermatologist/ gynaecologist to rule out other causes of sore vagina as vaginal examination is necessary to diagnose the cause and prescribe appropriate treatment.
Regards
Above answer was peer-reviewed by
 
Follow-up: Red and itchy vagina after protected sex. Looking for cure 2 days later
I took my third pill of fluconazole and started itching really bad again is that suppose to happen I'm also taking ciprofloxacin XXXXXXX and phenazopyridine
 
 
Answered by Dr. Kalpana Pathak 9 minutes later
Hi XXXXXXX,
I do not think you need oral medicines to treat you condition. Fluconazole has a weekly dose. Your complaint began three to four days back. As you have taken three doses I feel its a case of self prescription. Kindly do not take medicines on own. If a doctor suggested you the medicines, I would like to know about the dosing schedule suggested.
With oral dose of fluconazole, itching is not seen.
I would advise you to apply the medicines I suggested and let me know about the response.
Please do not take oral medicines without prescription.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor